Alert archive / Ohio / Gale Watches in 2016
Gale Watch 1, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Jan 9, 2016, 4:19 AM EST. It took effect at Jan 10, 2016, 10:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 4:19 AM EST (09:19 UTC)
- In effect from
- Jan 10, 2016, 10:00 AM EST
- Expired
- Jan 9, 2016, 10:07 PM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
072 WHUS71 KCLE 090919 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 419 AM EST SAT JAN 9 2016 ...GALE FORCE WINDS LIKELY IN LAKE ERIE SUNDAY INTO SUNDAY NIGHT... .DEEPENING LOW PRESSURE WILL CROSS LAKE ERIE EARLY SUNDAY. ARCTIC AIR WILL RUSH ACROSS LAKE ERIE BEHIND THE LOW PRESSURE SYSTEM SUNDAY INTO SUNDAY NIGHT. LEZ061-142>149-162>169-091730- /O.NEW.KCLE.GL.A.0001.160110T1500Z-160111T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 419 AM EST SAT JAN 9 2016 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS...BECOMING NORTHWEST GALES 35 TO 40 KNOTS LATE SUNDAY MORNING UNTIL LATE SUNDAY NIGHT. * WAVES...WILL BUILD TO 5 TO 8 FEET ON WESTERN LAKE ERIE AND 10 TO 13 FEET ON EASTERN LAKE ERIE BY SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
687 WHUS71 KCLE 091440 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 940 AM EST SAT JAN 9 2016 ...GALE FORCE WINDS LIKELY IN LAKE ERIE SUNDAY INTO SUNDAY NIGHT... .DEEPENING LOW PRESSURE WILL CROSS LAKE ERIE EARLY SUNDAY. ARCTIC AIR WILL RUSH ACROSS LAKE ERIE BEHIND THE LOW PRESSURE SYSTEM SUNDAY INTO SUNDAY NIGHT. LEZ061-142>149-162>169-092245- /O.CON.KCLE.GL.A.0001.160110T1500Z-160111T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 940 AM EST SAT JAN 9 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WINDS...BECOMING NORTHWEST GALES 35 TO 40 KNOTS LATE SUNDAY MORNING UNTIL LATE SUNDAY NIGHT. * WAVES...WILL BUILD TO 5 TO 8 FEET ON WESTERN LAKE ERIE AND 10 TO 13 FEET ON EASTERN LAKE ERIE BY SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
238 WHUS71 KCLE 092050 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 350 PM EST SAT JAN 9 2016 ...GALE FORCE WINDS POSSIBLE ON LAKE ERIE SUNDAY INTO SUNDAY NIGHT... .DEEPENING LOW PRESSURE WILL CROSS LAKE ERIE EARLY SUNDAY. ARCTIC AIR WILL RUSH ACROSS LAKE ERIE BEHIND THE LOW PRESSURE SYSTEM SUNDAY INTO SUNDAY NIGHT. LEZ061-142>149-162>169-100500- /O.CON.KCLE.GL.A.0001.160110T1500Z-160111T0900Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 350 PM EST SAT JAN 9 2016 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WINDS...BECOMING NORTHWEST GALES 35 KNOTS LATE SUNDAY MORNING UNTIL LATE SUNDAY NIGHT. * WAVES...WILL BUILD TO 5 TO 8 FEET IN THE WESTERN BASIN OF LAKE ERIE SUNDAY AND TO 10 TO 15 FEET IN THE CENTRAL AND EASTERN BASINS AND CONTINUE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$ LOMBARDY
560 WHUS71 KCLE 100307 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1007 PM EST SAT JAN 9 2016 ...GALE FORCE WINDS ON LAKE ERIE SUNDAY INTO SUNDAY NIGHT... .DEEPENING LOW PRESSURE WILL CROSS LAKE ERIE EARLY SUNDAY CAUSING WINDS TO QUICKLY INCREASE TO GALE FORCE. ARCTIC AIR WILL RUSH ACROSS LAKE ERIE BEHIND THE LOW PRESSURE SYSTEM SUNDAY INTO SUNDAY NIGHT. LEZ142>145-162>165-101115- /O.UPG.KCLE.GL.A.0001.160110T1500Z-160111T0900Z/ /O.NEW.KCLE.GL.W.0001.160110T1100Z-160111T0300Z/ MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- 1007 PM EST SAT JAN 9 2016 ...GALE WARNING IN EFFECT FROM 6 AM TO 10 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WILL QUICKLY INCREASE TO 35 TO 40 KNOT WEST-NORTHWEST GALES IMMEDIATELY WITH A COLD FRONT EARLY SUNDAY MORNING AND CONTINUE THROUGHOUT THE DAY. WINDS WILL DIMINISH SUNDAY NIGHT. * WAVES...WILL PEAK AT 5 TO 10 FEET SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ146>148-166>168-101115- /O.UPG.KCLE.GL.A.0001.160110T1500Z-160111T0900Z/ /O.NEW.KCLE.GL.W.0001.160110T1100Z-160111T0900Z/ AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- 1007 PM EST SAT JAN 9 2016 ...GALE WARNING IN EFFECT FROM 6 AM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 AM SUNDAY TO 4 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WILL QUICKLY INCREASE TO 35 TO 40 KNOT WEST-NORTHWEST GALES IMMEDIATELY WITH A COLD FRONT MID TO LATE SUNDAY MORNING AND CONTINUE THROUGHOUT THE DAY. WINDS WILL DIMINISH TOWARD MONDAY MORNING. * WAVES...WILL PEAK AT 8 TO 12 FEET SUNDAY AND SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ061-149-169-101115- /O.UPG.KCLE.GL.A.0001.160110T1500Z-160111T0900Z/ /O.NEW.KCLE.GL.W.0001.160110T1700Z-160111T1200Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1007 PM EST SAT JAN 9 2016 ...GALE WARNING IN EFFECT FROM NOON SUNDAY TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 7 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WILL QUICKLY INCREASE TO 35 TO 40 KNOT WEST-NORTHWEST GALES IMMEDIATELY WITH A COLD FRONT EARLY SUNDAY AFTERNOON AND CONTINUE SUNDAY NIGHT. WINDS WILL DIMINISH TOWARD MONDAY MORNING. * WAVES...WILL PEAK AT 10 TO 13 FEET SUNDAY AND SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Jan 9, 3:45 AM EST, 34 minutes earlier.
Area forecast discussion, Jan 9, 3:45 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EST SAT JAN 9 2016
.SYNOPSIS...
STRONG LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHERN OHIO LATE
TONIGHT INTO SUNDAY MORNING...DRAGGING AN ARCTIC FRONT ACROSS THE
FORECAST AREA. THIS WILL USHER IN THE COLDEST TEMPS OF THE NEW YEAR
AND KICK OFF LAKE EFFECT SNOW SHOWERS FOR THE SNOWBELT.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SCATTERED LIGHT RAIN SHOWERS OVER THE CENTRAL PORTION OF THE
FORECAST AREA WILL MOVE EAST OF THE AREA BY LATE MORNING. MOST
LOCATIONS WILL PICK UP A COUPLE OF HUNDREDTHS OF AN INCH OF RAIN
THIS MORNING. MEANWHILE A DEVELOPING LOW PRESSURE SYSTEM NEAR TEXAS
AND LOUISIANA BORDER WILL DEEPEN AND MOVE INTO THE MID MISSISSIPPI
VALLEY BY THIS EVENING. COULD SEE SOME SHOWERS ACROSS NW OHIO LATE
THIS AFTERNOON INTO THE EVENING AHEAD OF LOW.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
LOW PRESSURE SYSTEM GULF COAST WILL MOVE INTO THE MID MISSISSIPPI
VALLEY TODAY...THEN TRACK ACROSS NORTHERN OHIO SUNDAY MORNING. THE
GFS AND NAM HAVE THE LOW INTO EXTREME NE OHIO BY DAYBREAK
SUNDAY...WHILE THE ECMWF IS JUST A LITTLE SLOWER. AS A RESULT
EXPECT OVERNIGHT LOWS TO OCCUR NEAR MIDNIGHT WITH SLOWLY RISING OR
NEAR STEADY TEMPS OVERNIGHT. A RAIN SHIELD AHEAD OF THE LOW WILL
SPREAD ACROSS THE AREA OVERNIGHT. UNFORTUNATELY BEHIND THE SYSTEM
IS THE COLDEST AIR OF THE SEASON. EXPECT FALLING TEMPS SUNDAY
AFTERNOON WITH RAIN CHANGING OVER TO ALL SNOW BY THE AFTERNOON. A
WIDESPREAD 2-3 INCHES IS POSSIBLE ACROSS FORECAST AREA BEFORE ALL IS
SAID AND DONE. EXPECT SNOW TO BE EXITING THE FORECAST AREA BY
SUNDAY EVENING.
BY DAYBREAK MONDAY THE 850MB TEMPS PLUNGE TO -14C TO -18C WITH
SURFACE TEMPS BEARLY STILL IN THE SINGLE DIGITS. BUT WITH WINDS OF
15 TO 25 MPH WILL SEE WIND CHILLS AROUND ZERO TO MINUS 5. LAKE
EFFECT SNOW SHOWERS WILL DEVELOP ACROSS THE SNOWBELT SUNDAY
NIGHT INTO MONDAY MORNING WITH A WEST TO NORTHWEST FLOW AND MODERATE
INSTABILITY OVER THE LAKE. BUT RIDGE OF HIGH PRESSURE MOVES
QUICKLY ACROSS THE LOWER LAKES ON MONDAY CHOKING OFF THE LAKE EFFECT
MONDAY AFTERNOON. BUT THE LULL WILL BE SHORT LIVED AS NEXT CLIPPER
SYSTEM MOVES THROUGH LATE MONDAY NIGHT INTO TUESDAY.
&&
.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
THE LONG WAVE TROUGH ALOFT WILL BEGIN TO PULL OUT WEDNESDAY WITH
SOME RIDGING AT THE SURFACE. THE ARCTIC AIR MASS WILL LINGER THOUGH
AND IT WILL BE A COLD DAY. THE RIDGE WILL PASS WELL SOUTH OF THE
AREA AND THE SOUTHWEST BREEZE WILL CONTINUE AND COMPOUND THE CHILL.
THE LAKE EFFECT SHOULD SHIFT TOWARD WESTERN NEW YORK.
THE MODELS HAVE BEEN CONSISTENT WITH FRONTOGENESIS ON THURSDAY AS A
FAST MOVING SHORT WAVE DROPS ACROSS THE GREAT LAKES. THE AIR MASS
WILL BE COLD AND RELATIVELY DRY BUT THESE SYSTEMS CAN SQUEEZE OUT
SOME SYNOPTIC SNOW WITH ENOUGH UPWARD MOTION. MY POP GUIDANCE IS
PRETTY LOW BUT WANTED TO AT LEAST MENTION A CHANCE OF SNOW WITH
HIGHER POPS FARTHER NORTH AND EAST.
MODELS BEGIN TO DIVERGE BY FRIDAY AND THE UNCERTAINTY INCREASES IN
THE FORECAST. THE ECMWF CONCENTRATES ON A BIG ATLANTIC STORM WHILE
THE GFS AND CMC DROP ANOTHER REINFORCING COLD FRONT ACROSS THE
GREAT LAKES. THE GFS DEVELOPS A WAVE ON THE FRONT BUT NO CONFIDENCE
IN THE STRENGTH OR LOCATION OF WAVES THAT FAR OUT. WILL KEEP AT
LEAST A SMALL CHANCE OF SNOW AT THE END OF THE WEEK AND THE
CHANCE FOR LAKE EFFECT MAY INCREASE AGAIN AS THE FLOW BECOMES
NORTHWEST. FORECAST TEMPERATURES WILL BE AT LEAST SEVERAL DEGREES
BELOW NORMAL FOR NOW...AND WE WILL SEE HOW THE MODELS TREND.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
DIFFICULT FORECAST FOR THE OVERNIGHT. LOW CONFIDENCE IN TIMING IN
AND OUT OF IFR/MVFR. TO START WIDESPREAD IFR CONDITIONS...BUT
THERE ARE A FEW HOLES OF MVFR AND EVEN AN OCCASIONAL VFR. SOUTHERN
IN/OH BOTH MVFR/VFR AND THAT HAS BEEN TRENDING NORTHWARD. BATCH OF
SHOWERS MAKING THEIR WAY ACROSS THE AREA BETWEEN 06Z AND
10Z...SHOULD TEMPORARILY LIFT CEILINGS WITH VSBY BOUNCING BETWEEN
MVFR AND IFR. TAFS HOLD MOST PLACES IN IFR THROUGH SUNRISE...FEEL
IT MAY BE HARD TO BUDGE THE LIFR CEILING...BUT IMPROVEMENT BEFORE
THEN STILL A POSSIBILITY. SLOW IMPROVEMENT EXPECTED FOR SATURDAY
WITH THE PRIMARY PRECIP SHIELD HOLDING OFF UNTIL AFTER 00Z TOL/FDY
AND AFTER 04Z ELSEWHERE. CONDITIONS WILL DROP WITH THE ARRIVAL OF
THE RAIN SATURDAY NIGHT. SOUTH WINDS WILL BE PREDOMINATE...BUT
WILL BACK SATURDAY AFTERNOON AS LOW PRESSURE APPROACHES FROM THE
SOUTHWEST...ON TRACK FOR AN OVERHEAD PASS LATE SATURDAY NIGHT. THE
COLD AIR ARRIVES SUNDAY.
OUTLOOK...WIDESPREAD NON VFR SATURDAY NIGHT AND SUNDAY. RAIN WILL
TURN TO SNOW SUNDAY AFTERNOON. NON VFR TO LINGER EXTREME NE OH/NW
PA THROUGH MONDAY. MORE WIDESPREAD NON VFR PROBABLY WILL RETURN
LATE MON NIGHT AND TUESDAY...LINGERING INTO WEDNESDAY FOR NE
OH/NW PA. WEST-NORTHWEST WINDS WILL GUST SUNDAY AROUND 35 KNOTS.
&&
.MARINE...
SOUTH WINDS WILL INCREASE FOR A WHILE ON LAKE ERIE TODAY BUT THE
GRADIENT WILL WEAKEN AS LOW PRESSURE APPROACHES THE LAKE LATER TODAY
AND TONIGHT.
THE LOW WILL TRACK NEAR LAKE ERIE EARLY SUNDAY MORNING. A SHARP
INCREASE IN WIND SPEEDS FROM THE NORTHWEST WILL OCCUR FROM WEST TO
EAST ON SUNDAY AS THE SURFACE LOW AND ARCTIC COLD FRONT CROSS THE
LAKE. A GALE WATCH WILL BE ISSUED FOR SUNDAY INTO SUNDAY NIGHT.
WINDS SHOULD DECREASE BELOW GALE FORCE BY MONDAY AND BACK TO THE
SOUTHWEST AHEAD OF ANOTHER ARCTIC FRONT. WINDS WILL APPROACH GALE
FORCE AGAIN ON TUESDAY AS DEEP LOW PRESSURE PASSES NORTH OF THE LAKE
AND ANOTHER ARCTIC FRONT CROSSES THE LAKE. THE POTENTIAL FOR
FREEZING SPRAY AND ICING WILL BEGIN TO DEVELOP WITH THE ARCTIC AIR
AND WIND/WAVES AND THE CHILLING OF THE LAKE WATER MONDAY INTO MID
WEEK.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...GALE WATCH FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT FOR
LEZ061-142>149-162>169.
&&
SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIKHazardous weather outlook, Jan 8, 3:37 PM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 337 PM EST FRI JAN 8 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-092045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 337 PM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. LIGHT SNOW ACCUMULATIONS POSSIBLE SUNDAY INTO MONDAY MORNING. COLD AIR WITH SUBZERO TO SINGLE DIGIT WIND CHILLS WILL ARRIVE SUNDAY NIGHT INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-092045- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 337 PM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. MONDAY...THE COMBINATION OF WINDS OVER 15 KNOTS AND TEMPERATURES BELOW 25 DEGREES MAY RESULT IN MODERATE TO HEAVY FREEZING SPRAY FOR SHIPS ON LAKE ERIE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.